Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 18, 2009, 5:58 PM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 47 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 18, 2009, 5:58 PM CST (23:58 UTC)
- Expired
- Feb 18, 2009, 6:45 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clarke County, MS, Lauderdale County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 130 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 6:04 PM CST | HAIL 0.5 | Meridian, MS | PEA TO DIME SIZED HAIL FELL IN DOWNTOWN MERIDIAN. |
| Feb 18, 6:16 PM CST | HAIL 0.88 | 3 E Zero, MS | PENNY TO NICKEL HAIL FROM ZERO TO CAUSYVILLE. |
| Feb 18, 6:30 PM CST | HAIL 0.25 | 2 Sw Meridian, MS | REPORTED AT MERIDIAN KEY FIELD AIRPORT |
| Feb 18, 6:30 PM CST | HAIL 0.25 | 3 Se Meridian, MS | |
| Feb 18, 6:30 PM CST | HAIL 0.25 | Meehan, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 12:42 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 594 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 182358
SVRJAN
MSC023-075-190045-
/O.NEW.KJAN.SV.W.0021.090218T2358Z-090219T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CST WED FEB 18 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUDERDALE...MERIDIAN...
* UNTIL 645 PM CST
* AT 558 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MEEHAN...OR 9 MILES SOUTHWEST OF MERIDIAN...AND MOVING EAST AT 40
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SABLE BY 605 PM CST...
ZERO BY 610 PM CST...
INCREASE BY 620 PM CST...
SNELL AND 9 MILES SOUTH OF ALAMUCHA BY 625 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3213 8844 3225 8890 3239 8887 3258 8855
3258 8839
TIME...MOT...LOC 2358Z 281DEG 33KT 3228 8877
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 18, 3:15 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 18, 3:15 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST WED FEB 18 2009 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...STILL CONTENDING WITH A SEVERE WEATHER THREAT IN OUR EAST THIS AFTERNOON THAT MAY CONTINUE OVER OUR SOUTHEAST EARLY THIS EVENING BEFORE ENDING. DRIER AIR MOVED OVER THE NORTHERN HALF OF OUR AREA THIS MORNING REDUCING CLOUD COVER AND ALLOWING FOR A GREATER WARMUP THAN EXPECTED. THE NORTHERN TWO-THIRDS OF OUR CWFA HAS CLIMBED INTO THE UPPER 70S OR HIGHER WHILE OUR SOUTH HAS REMAINED UNDER THICKER CLOUD COVER AND TEMPERATURES IN THE LOWER 70S. VICKSBURG CLIMBED INTO THE LOWER 80S SETTING A NEW RECORD HIGH FOR THE DAY. THIS HAS RESULTED IN A LITTLE BETTER INSTABILITY IN OUR NORTH. DESPITE THE GREATER INSTABILITY AND FAVORABLE SHEAR...CONVECTION HAS BEEN LIMITED BY AVAILABLE DEEP MOISTURE SO FAR THIS AFTERNOON IN THE NORTH. DESPITE THE GREATER MOISTURE IN THE SOUTH LESS INSOLATION HAS LIMITED INSTABILITY AND THE DEVELOPMENT OF STORMS THERE SO FAR THIS AFTERNOON. THERE WILL REMAIN A RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ALONG AND AHEAD OF A WEAK DRYLINE PRECEDING THE COLD FRONT. LATEST SURFACE ANALYSIS HAS THE FRONT MOVING INTO SOUTHEAST ARKANSAS WITH THE PRECEDING DRY LINE EAST OF A LINE FROM GREENWOOD TO MONROE. SURFACE DEW POINTS WERE IN THE LOWER 60S AHEAD OF THE LINE AND DROPPING INTO THE 40S BEHIND THE LINE. THE MODELS MOVE THE DRY LINE SOUTHEAST OF THE NATCHEZ TRACE BY 9PM AND TO THE HIGHWAY 84 CORRIDOR BY MIDNIGHT. MUCH COOLER AND DRIER AIR WILL MOVE INTO OUR CWFA TONIGHT IN THE WAKE OF THE FRONT. MORNING LOWS ARE EXPECTED TO BE BACK INTO THE 30S IN OUR NORTH WITH 40S GENERALLY SOUTH OF HIGHWAY 82. BROAD UPPER LEVEL TROUGHING WILL REMAIN OVER OUR REGION THURSDAY WHILE SURFACE HIGH PRESSURE MOVES OVER OUR AREA. ALTHOUGH THE NORTHERLY WINDS SHOULD NOTT BE BREEZY...HIGHS WILL BE HELD IN THE 50S. HIGH PRESSURE WILL BE CENTERED JUST WEST OF OUR CWFA THURSDAY NIGHT. DECENT RADIATIONAL COOLING IS EXPECTED OF OUR COOL DRY AIRMASS. THIS SHOULD SEND TEMPERATURES DOWN TO FREEZING OVER MOST OF THE AREA. GUIDANCE WAS CLOSE WITH LOWS IN THE UPPER 20S TO LOWER 30S. THE CENTER OF HIGH PRESSURE WILL SHIFT EAST ACROSS OUR CWFA FRIDAY. A WEAK PASSING SHORTWAVE WILL HAVE LITTLE MOISTURE TO WORK WITH AND THE DRY WEATHER WILL LAST THROUGH FRIDAY. THE CENTER OF HIGH PRESSURE WILL SHIFT EAST FRIDAY NIGHT ALLOWING RETURN FLOW TO RESUME FROM THE WEST. SURFACE RIDGING IS EXPECTED TO CONTINUE THOUGH ALONG THE GULF STATES THROUGH SATURDAY MORNING AHEAD OF THE NEXT APPROACHING COLD FRONT. OVERALL MEDIUM RANGE MODELS ARE A LITTLE SLOWER MOVING PCPN BACK INTO OUR NORTHWEST WITH THE FRONT...THE APPEAR TO BE A LITTLE WETTER FOR SATURDAY. HAVE REMOVED THE SLIGHT CHANCE POPS FROM OUR NORTHWEST FRIDAY NIGHT. /22/ .LONG TERM...SATURDAY THROUGH WEDNESDAY...PREVIOUS DISCUSSION... RIDGING WILL DEVELOP ON THE WEST COAST AS A SHORT WAVE MOVES THROUGH THE UPPER MIDWEST. A DEEPENING SURFACE LOW TRACKING THROUGH THE SAME AREA WILL DRAG A COLD FRONT INTO THE REGION. ANOTHER COLD AIRMASS WILL DROP INTO OUR REGION AND NORTHWEST FLOW WILL BRING SOME ARCTIC AIR BACK TO OUR REGION FOR A LATE WINTER COLD BLAST. TEMPERATURES ON SATURDAY WILL FALL QUICKLY BEHIND THE BOUNDARY. THE MODELS CONTINUE TO SHOW MOISTURE AND COLD AIR MOVING INTO THE AREA TOGETHER...SUGGESTING THERE WILL BE FROZEN PRECIP ACROSS THE AREA. GFS SNOW ICONS SWEEP ACROSS THE ENTIRE CWA. SOUNDINGS DO NOT SUPPORT FROZEN PRECIPITATION AT THIS TIME. BY THE TIME THE COLD AIR MOVES IN...THE MOISTURE WAS LIMITED AND MUCH OF THE LAYER FROM 850MB DOWN REMAINED ABOVE FREEZING UP TO 00Z. MAINTAINED RAIN WITH THE BOUNDARY FROM AROUND 9Z THROUGH 000Z. LEFT RAIN OUT AFTER 6Z SUNDAY. DRY AIR SHOULD BE SETTLING INTO THE REGION. THE ARCTIC HIGH SHIFTS INTO THE CWA. CLEAR SKIES AND CALM CONDITIONS WILL ALLOW VALUES TO FALL INTO THE MID AND UPPER 20S. THE COLD AIR DOES NOT LAST LONG. RETURN FLOW DEVELOPS LATE MONDAY. A WARM FRONT DEVELOPS OVER THE SOUTHWEST AND SLOWLY MOVES NORTH THROUGH TUESDAY. AT THIS TIME THE BEST MOISTURE REMAINS OVER THE SOUTH AND WESTERN PORTIONS OF THE CWA. SOUNDINGS SHOW DEEP MOISTURE AND ELEVATED INSTABILITY. THE GFS HAS VERY LITTLE ML CAPE. MAINTAINED THUNDER WORDING IN THE FORECAST FOR TUESDAY AND WEDNESDAY. /07/ && .AVIATION...LATEST SATELLITE SHOWS THE CLEARING LINE WEST OF THE REGION WITH THE DRYLINE FRONT PUSHING THROUGH OUR NW COUNTIES. VFR CONDITIONS ARE PREVALENT ACROSS THE REGION WITH AN IMPRESSIVE CUMULUS FIELD. ISOLATED SHOWERS AND THUNDERSTORMS WERE TRACKING EAST AT 50 KTS. EXPECT THE CONVECTION...GENERALLY MAINLY IN EAST AND SOUTHEAST MS TO CONTINUE INTO THE EARLY PORTION OF THIS EVENING. SLY WINDS 12-15KTS GRADUALLY VEER TOWARD THE SW. GETTING SOME GUSTY WINDS OF 20-25 KNOTS IN SOME LOCATIONS WILL KEEP WINDS UP...ESP IN THE DELTA REGION. ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE. COLD FROPA SHOULD CROSS THE REGION TO SE(04Z). EXPECT VFR TO TAKE OVER BEHIND THE FRONT TONIGHT IN NWLY FLOW OF 10-16KTS. SKIES WILL CLEAR ACROSS THE REGION FROM THE NORTHWEST OVERNIGHT. COULD GET SOME SCATTERED CLOUDS AROUND 25K ON THURSDAY MORNING./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 41 55 28 60 / 26 0 0 0 MERIDIAN 42 54 28 59 / 41 0 0 0 VICKSBURG 43 55 29 62 / 12 0 0 0 HATTIESBURG 47 61 29 60 / 57 0 0 0 NATCHEZ 43 56 31 63 / 25 0 0 0 GREENVILLE 38 52 29 61 / 3 0 0 0 GREENWOOD 37 50 28 59 / 7 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 22 LONG TERM: 07 AVIATION: 17
Hazardous weather outlook, Feb 18, 4:44 PM CST, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 444 PM CST WED FEB 18 2009 MSZ030-031-033-038-039-043>046-048>052-056>058-192245- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE- 444 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY RISK FROM ANY STORMS WILL LARGE HAIL...BUT GUSTY WINDS TO 70 MPH AND A TORNADO OR TWO WILL ALSO BE POSSIBLE. THIS ACTIVITY IS AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA LATER THIS EVENING AND END THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. LAZ024>026-MSZ053-059>061-192245- CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 444 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. MSZ054-055-062>066-072>074-192245- COPIAH-SIMPSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 444 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE PRIMARY RISK FROM ANY STORMS WILL LARGE HAIL...BUT GUSTY WINDS TO 70 MPH AND A TORNADO OR TWO WILL ALSO BE POSSIBLE. THIS ACTIVITY IS AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE AREA LATER THIS EVENING AND END THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS HAS BEEN ACTIVATED FOR THIS AFTERNOON AND EVENING. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>029-032-034>037- 040>042-047-192245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- ISSAQUENA-SHARKEY-YAZOO-WARREN- 444 PM CST WED FEB 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Special weather statement, Feb 18, 3:19 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 319 PM CST WED FEB 18 2009 MSZ052-182135- LAUDERDALE MS- 319 PM CST WED FEB 18 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MERIDIAN STATION AT 319 PM CST... MOVING EAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHEASTERN LAUDERDALE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Feb 18, 3:55 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 355 PM CST WED FEB 18 2009 MSZ065-066-182225- COVINGTON MS-JONES MS- 355 PM CST WED FEB 18 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 19 MILES WEST OF LAUREL AT 355 PM CST...MOVING EAST AT 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN NORTHERN JONES AND NORTHEASTERN COVINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Feb 18, 4:01 PM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 401 PM CST WED FEB 18 2009 MSZ043-048-049-182230- HINDS MS-RANKIN MS-MADISON MS- 401 PM CST WED FEB 18 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 45 MPH WIND GUSTS WAS LOCATED NEAR RIDGELAND AT 401 PM CST...MOVING EAST AT 40 MPH. PEOPLE IN SOUTH CENTRAL MADISON...NORTHERN RANKIN AND NORTHEASTERN HINDS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Feb 18, 4:27 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST WED FEB 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL N RIDGELAND 32.42N 90.13W
02/18/2009 E0.25 INCH MADISON MS AMATEUR RADIO
PEA SIZE HAIL REPORTED AT WAVERLY ROAD AND RICE ROAD AND
NEAR SCHOOL STREET.
&&
MMESpecial weather statement, Feb 18, 4:58 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 458 PM CST WED FEB 18 2009 MSZ058-182310- CLARKE MS- 458 PM CST WED FEB 18 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CRANDALL AT 458 PM CST...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN CLARKE COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
Special weather statement, Feb 18, 5:30 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 530 PM CST WED FEB 18 2009 MSZ045-046-051-052-190010- NEWTON MS-LAUDERDALE MS-KEMPER MS-NESHOBA MS- 530 PM CST WED FEB 18 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HERBERT SPRINGS AT 530 PM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN NESHOBA...KEMPER...EXTREME NORTHWESTERN LAUDERDALE AND EXTREME NORTHEASTERN NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 11:17 PM CST | Severe Thunderstorm Warning | JAN | Leflore | 26 min |
| Feb 18, 3:22 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 14 min |
| Feb 18, 4:29 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott | 46 min |
| Feb 18, 5:06 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 54 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.